Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The uniqueness of the Markoff numbers

Author: Gerhard Rosenberger
Journal: Math. Comp. 30 (1976), 361-365
MSC: Primary 10C30; Secondary 10B10
MathSciNet review: 0396413
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A Markoff triple is a set of three positive integers satisfying the diophantine equation ${x^2} + {y^2} + {z^2} = 3xyz$. The maximum of the three numbers is called a Markoff number. We show: If there are Markoff triples $({x_1},{y_1},z)$ and $({x_2},{y_2},z)$ with the same Markoff number z, then ${x_1} = {x_2}$ or ${x_1} = {y_2}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10C30, 10B10

Retrieve articles in all journals with MSC: 10C30, 10B10

Additional Information

Article copyright: © Copyright 1976 American Mathematical Society